Research Repository

Invariance and the Wald test

Kemp, GCR (2001) 'Invariance and the Wald test.' Journal of Econometrics, 104 (2). 209 - 217. ISSN 0304-4076

Full text not available from this repository.

Abstract

Many models and hypotheses of interest in econometrics are invariant to certain types of data transformations such as measurement unit changes. Dagenais and Dufour (Econometrica 59 (1991) 1601; Economics Letters 38 (1992) 251) and Dufour and Dagenais (J. Statist. Plann. Inference 32 (1992) 111) have shown that Wald tests are not invariant in general to such data transformations. In this paper, I provide a simple set of sufficient conditions to ensure that a Wald test for a null hypothesis is invariant to such a data transformation. I then use this set of conditions to help account for certain features of the Monte Carlo results from Gregory and Weall (Economics Letters 22 (1986) 203) on the properties of a variety of Wald tests for Sargan's COMmon FACtor restriction (Sargan (Econometrica 48 (1980) 879)) in the first-order autoregressive distributed-lag model. © 2001 Published by Elsevier Science S.A.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 17 Jul 2012 11:57
Last Modified: 23 Jan 2019 01:15
URI: http://repository.essex.ac.uk/id/eprint/2888

Actions (login required)

View Item View Item